Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Abdomen injury after accidental needle pierce - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions

Doctor :   hi
Doctor :   how can i help you
User :   ok, I don't have a lot of time to explain, but me and my friend were making a 4 inch long needle for metal shop. we made it and to cut a long story short, it accidently went into the side of his stomach (naval level, right side) it went about 2 inches in. he's at the hospital but the doctors won't tell me anything. he's 14. anyways, my questions are..........
User :   1. What are the signs of a hit intestine? Is it sharp pain? or more like a dull throb?
User :   2. will he need surgery if it punctured the intestine?
User :   3. how deep would the needle need to go in order for him to have surgery?
User :   4. how long will he be in the hospital?
User :   that is all.
User :   ?
User :   please hurry, I only have 5 minutes!
Doctor :   hit injury pain depends on the amount of injury caused
Doctor :   if rupture of any organ is there
Doctor :   then it requires surgery
User :   and how long will he be in the hospital for, if that happened?
Doctor :   the hospital stay depends on the type

Doctor :   of injury
Doctor :   and the operation
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor